COPD Support Discussion Boards Active Users: 164 / Visits Today: 1263
Highest Active Users: 185
COPD Support Discussion Boards
Home | Profile | Register | Active Topics | Members | Search | FAQ
Username:
Password:
Save Password
Forgot your Password?

 All Forums
 Off Topic & General Support Forums
 People to People & other Topics/Off Topic
 GET OFF FENTANYL!!!
 New Topic  Reply to Topic
 Printer Friendly
Author Previous Topic Topic Next Topic  

Jan-KS
Member

USA
105 Posts

Posted - May 15 2019 :  06:21:06 AM  Show Profile  Reply with Quote
Long post from me as usual. I recently had a terrible scare. Went to bed on the Saturday night before Easter Sunday and didn't wake up until 4 pm on Monday when my veterinarian asked me why my dog and I didn't show up for our appointment. I said - well it's Sunday? And she said - no it's Monday! An entire day and a half sleeping or doing something. One left eye was swollen very large and looked like it was going to be a black eye. My left hand was swollen twice the size of my other hand. My chest (and I was wearing a t-shirt) - had what looked like rug burns and a number of HUGE blisters. I have no rugs

I must have called my daughter because she and her husband took me to the ER. They tested me to death and luckily I didn't show any brain damage. My CPK values were HUGE - I was told that happens when somebody lays in the same position for a long time.

The hospital staff weren't giving me my Fentanyl patch or as much Morphine as I normally take - which is still way under my max dosage prescribed. I think I was going through withdrawal. Runny nose, and what felt like bugs crawling under my skin. Sweating like crazy, cold then hot.

A CNA offered to help me in the shower because my balance was off. There we found even more huge blisters and FIVE Fentanyl patches on various parts of my arms and back (I never put them on my back - I just rotate arms). The rule is that you don't put on a new patch until you remove the old one because the old one still has some medication in it. I constantly had trouble keeping the patches on. I'd find them on the floor, in my underware, in my shoes and in my hair. So when I couldn't locate an old patch after a few minutes looking and feeling I would assume it was one of the patches that had fallen off. But some how I had not been able to find 5 of the patches. They were in places I never put them, so they must have unstuck and re-stuck elsewhere.

Anyway the thought is that I may have overdosed myself - fallen somewhere and laid there quite a while. I remember horrible dreams and I remember running to the bathroom (didn't quite make it - it was gross but my dear son-in-law cleaned my bathroom for me. I dreamt I was in a bathtub and my son-in-law said the bathroom floor was quite wet. I remember shouting for my mom and dad (I live alone) to bring me a shirt and then somebody through a shirt on me but it fell in the bathtub. One of my "display" towels had been used for me to dry off. I never take baths - always showers and sure enough later I found a soaking wet shirt and towel on top of my washing machine when I "came out of it". So I was moving around some times.

I will NEVER take this drug again - I never felt it helped with pain or air hunger - the patches were a pain to get to stick on, or they'd stick on so tight I had to scrape my skin to get them off. And I'm not comfortable leaving a "sticker" around that still has drugs in it - luckily I don't have small children visitors.

The WORST outcome was my poor dog who was suffering from Lymphoma cancer and had maybe a couple of months to live. While I was unconscious I likely missed feeding her and giving her steroids and pain medication and insulin. My daughter found her in the back yard (I had left the back door open) unable to walk, so they took her to the vet who said she was dying. I was stuck in the hospital and only talked to her over the phone. She's terrified of the vet's office - nothing good ever happens to her there. I wasn't there to comfort her and hold her as she was euthanized - I will never forgive myself. On top of it my father died 2 days ago and I stayed too long watching him die that my tank ran out of O2 and when I left I literally had to crawl to my car (why does crawling help?) Luckily I had for once brought a spare tank - but the world was turning black on me as I tried to assemble the new tank. Before I never would have let this happen - I was still undergoing withdrawal from the Fentanyl I think. I felt like my dad was going to take me with him and cried all evening for both my dog and my father. I still cry mostly for Delilah because I let her down. For my father it wasn't unexpected and I was with him daily in the days before his death. Loved him dearly but no guilt just sadness.

If I had been discharged from the hospital just an hour earlier I could have been with my dog but the da*n Inpatient Palliative care group would not return my Hospitalist's calls to agree that I could be discharged. Until after I told my daughter to go through with the euthanasia because she was suffering so terribly. All because of Fentanyl.

Jan C
  Previous Topic Topic Next Topic  
 New Topic  Reply to Topic
 Printer Friendly
Jump To:
COPD Support Discussion Boards © Copyright COPD-Support, Inc. Go To Top Of Page
Snitz Forums 2000